MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0308
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, a 3 x 8 orbit galaxy xtrasoft coil (640cx0308, 30571051) failed to detach after deploying the coil into the aneurysm.After this, it was retracted again into the unspecified microcatheter.There were no surgery delays due to the reported event.The procedure was successfully completed.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 3x8 orbit galaxy xtrasoft coil (640cx0308, 30571051) failed to detach after deploying the coil into the aneurysm.After this, it was retracted again into the unspecified microcatheter.There were no surgery delays due to the reported event.The procedure was successfully completed.There was no patient injury reported.No additional information is available.A non-sterile og cmplx xtrasoft coil 3x8 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the hypo-tube (delivery tube) was broken into two parts.No other damages were noted in the device components.The device was inspected under microscopic magnification, and the embolic coil was found to be in good normal conditions (i.E., no elongations, kinks, or non-concentric loops were noted) inside of the introducer, it was still attached to the gripper.Due to the broken condition noted on the hypo-tube, this was submitted to scanning electron microscope (sem) testing, and the images showed evidence of mechanical damage and stress marks on the hypo-tube.These damages could be related to the handling of the device during the procedure or excessive force.The condition found in the hypo-tube was not originally reported in the event, and the exact time when this condition occurred could not be determined; as such, there is no clear relationship between the hypo-tube breakage and the failure to detach the coil.Therefore, the hypo-tube breakage is not considered a contributing factor.A manufacturing record evaluation was performed for the finished device 30571051 number, and no non-conformances related to the malfunction were identified.Although the condition observed on the hypo-tube is not suspected to be the cause of the failure to detach, the embolic coil could not be advanced out of the introducer due to such damage; the issue documented that the embolic coil could not be detached cannot be evaluated through functional testing, and there is no other way to confirm the customer complaint with the evidence observed.Factors not described within the information provided may have contributed to the issue encountered (e.G., distal end of the microcatheter and delivery tube stressed during detachment).With the limited information available, a root cause cannot be assigned, and there is no indication that the issue reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: increase the pressure in the syringe by rotating the syringe knob clockwise until the gauge indicator enters position 3, green zone.Do not exceed position 3, green zone, as this could cause the syringe to lose calibration.If position 3, green zone, has been exceeded, do not reuse the syringe for additional coil detachments.Maintain the pressure in position 3, green zone for approximately 3 seconds.Rapidly decreasing pressure indicates that the coil has been detached; however, detachment must be confirmed under fluoroscopy.Coil detachment must be confirmed under fluoroscopy by releasing the second rhv and slowly retracting the delivery tube ensuring that the coil is not being retracted into the tip of the infusion catheter and that the delivery tube marker bands move away from the coil without resistance.Do not advance the marker bands of the delivery tube past the marker band of the infusion catheter.Advancing the marker bands of the delivery tube past the marker band of the infusion catheter results in forwarding movement of the tip of the delivery tube past the infusion catheter and risks damaging the vessel and displacing the coil.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15094240
Report Number3008114965-2022-00501
Device Sequence Number17472930
Product Code KRD
UDI-Device Identifier10886704030607
UDI-Public10886704030607
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number640CX0308
Device Catalogue Number640CX0308
Device Lot Number30571051
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexUnknown